Nebraska, 2004Hail in Nebraska, June 15, 2004
June 15, 2004 · NWS GID · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before the first event at Jun 15, 2:35 PM CST, 7 hours 25 minutes earlier.
Area forecast discussion, Jun 15, 2:35 PM CST, 7 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
335 PM CDT TUE JUN 15 2004
.SHORT TERM...TONIGHT THROUGH THURSDAY. CONCERNS IN THIS TIME PERIOD
PRIMARILY PCPN CHANCES AND HYDRO CONCERNS.
MORNING UPPER AIR ANALYSIS REVEALED PRIMARILY ZONAL FLOW ACROSS THE
NORTHERN CONUS...W/ MAIN UPPER FEATURES AN ELONGATED TROF ACROSS THE
INTERMOUNTAIN WEST...AN UPPER LOW OVER SRN CA...AND ANOTHER UPPER
LOW OVER ERN TX...W/ MAIN BELT OF WESTERLIES FOUND WELL NORTH OF
FORECAST AREA. AT LOWER LEVELS...RICH 10-15C 850 DEWPOINTS EXTEND
FROM GULF COST TO NORTHERN NEBRASKA. SFC FRONT AT 19Z STRETCHED FROM
NEAR KVTN TO KSNY.
SFC FRONT TO SLOWLY SAG E/SE THIS EVENING...REACHING JUST N OF THE
KS/NE BORDER BY WED AM. EXPECT STORMS TO FIRE ALONG THE BOUNDARY
TONIGHT IN THE 21-00Z TIME FRAME...AND SLOWLY SINK SOUTHEAST WITH
THE PROGRESSION OF THE FRONT. EXPECT THAT STORMS WILL INTENSIFY
AND/OR INCREASE IN AREAL COVERAGE AS 30-40KT LLJ DEVELOPS LATER THIS
EVENING...WHICH IN CONJUNCTION WITH S/W TROF LIFTING NE THRU NW
NM...WILL ALSO AID IN THE DEVELOPMENT OF AN MCS ACROSS NW KS/SW NE
LATE TONIGHT. MCS EXPECTED TO HEAD EAST ALONG FRONTAL
BOUNDARY...REACHING WRN ZONES EARLY WED MORNING AND TRACKING ACROSS
REMAINDER OF CWA THROUGH THE DAY. STORMS MAY WEAKEN/DECREASE IN
COVERAGE FOR A TIME EARLY TOMORROW...BEFORE RE-INTENSIFYING BECOMING
MORE NUMEROUS BY THE AFTERNOON ACROSS EXTREME EASTERN ZONES (SEE
BELOW).
IN TERMS OF SEVERE POTENTIAL...ENVIRONMENTAL ANALYSIS SUGGESTS
MARGINAL HAIL/WIND THREAT...WHICH IS IN LINE WITH LATEST SWODY1.
SHEAR ACTUALLY IMPROVES TOMORROW AS S/W CROSSES AREA...BUT DEGREE OF
INSTABILITY A REAL QUESTION MARK GIVEN DEGREE OF CLOUD DEBRIS LIKELY
TO BE PRESENT. OF MORE CONCERN IS POTENTIAL HYDRO PROBLEMS.
PRECIPITABLE H20 VALUES INCREASE TO 1 TO 1.5 INCHES W/ FFG IN WATCH
AREA AT ONE INCH OR LESS AFTER SOAKING LAST NIGHT. SEVERAL
STREAMS/RIVERS REPORTED NEAR BANKFULL THIS MORNING...WITH THE BIG
SANDY CREEK SPILLING OVER.
DESPITE CURRENT THINKING THAT THIS AREA WON/T SEE MUCH RAINFALL
TONIGHT...FFA TO STAY AS IS WITH EXPECTATION OF MCS RAKING THROUGH
THIS AREA TOMORROW.
FRONTAL BOUNDARY WILL CONTINUE TO SLOWLY MOVE S THRU WED...REACHING
A LINE FROM SW TO NE KS. STORMS AGAIN LOOK TO FIRE ALONG THE
BOUNDARY WED EVE...MODELS SIGNALING ANOTHER MCS TO FORM OVER WRN
KANSAS TOMORROW NIGHT TRACKING EAST ALONG/NORTH OF BOUNDARY THROUGH
THURSDAY.
.LONG TERM...FRIDAY 12Z ON...LOOKS LIKE A DECENT SHOT FOR RAIN AND
SOME THUNDERSTORMS LATE FRIDAY AND SATURDAY. HAVE INCREASED POPS FOR
THE ARE GOOD H25 JET WILL SLIP NORTH...AND BAROCLINIC ZONE OVER THE
REGION WILL BE FAVORABLE FOR PRECIPITATION EVENT. PRECIPITATION WILL
HOLD TEMPERATURES DOWN SATURDAY...AND LOWER 70S MIGHT BE TOO WARM.
IN FACT THE WHOLE WEEKEND IS LOOKING KINDA COOL FOR MID JUNE. NO
CHANGES THEREAFTER.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...FLOOD WATCH IN EFFECT FOR
YORK...HAMILTON...CLAY...FILLMORE...NUCKOLLS...AND THAYER COUNTIES
TODAY THROUGH WEDNESDAY.
KS...FLOOD WATCH IN EFFECT FOR JEWELL COUNTY TODAY THROUGH WEDNESDAY.
&&
VII/MORITZ
Hazardous weather outlook, Jun 15, 5:28 PM CST, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
628 PM CDT TUE JUN 15 2004
KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-161200-
ADAMS-BUFFALO-CLAY-DAWSON-FILLMORE-FRANKLIN-FURNAS-GOSPER-GREELEY-
HALL-HAMILTON-HARLAN-HOWARD-JEWELL-KEARNEY-MERRICK-MITCHELL-NANCE-
NUCKOLLS-OSBORNE-PHELPS-PHILLIPS-POLK-ROOKS-SHERMAN-SMITH-THAYER-
VALLEY-WEBSTER-YORK-
628 PM CDT TUE JUN 15 2004
...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL MIDNIGHT FOR AREAS
ALONG AND WEST OF HIGHWAY 281...
...A FLOOD WATCH IS IN EFFECT FOR HAMILTON...YORK...CLAY...
FILLMORE...NUCKOLLS...AND THAYER COUNTIES IN NEBRASKA...AND FOR
JEWELL COUNTY IN KANSAS...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PARTS OF NORTH CENTRAL KANSAS.
.DAY ONE...TONIGHT
THERE IS A SLIGHT RISK FOR SEVERE WEATHER TONIGHT. THE PRIMARY
HAZARDS FROM THE THUNDERSTORM ACTIVITY WILL BE HAIL UP TO THE SIZE OF
NICKELS...STRONG WIND GUSTS TO 60 MPH...AND LOCALLY HEAVY RAINFALL.
THUNDERSTORMS WILL DEVELOP ALONG A COLD FRONT IN WESTERN NEBRASKA
LOCATED FROM AINSWORTH TO MULLEN TO OGALLALA. THUNDERSTORMS WILL
ALSO INITIATE IN EASTERN COLORADO AND WESTERN KANSAS AHEAD OF AN
APPROACHING LOW PRESSURE SYSTEM. THE STORMS WILL GRADUALLY MOVE
EAST INTO THE OUTLOOK AREA AFTER 8 PM.
ALTHOUGH THE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL
AND STRONG GUSTY WINDS...THERE IS GREATER POTENTIAL FOR HEAVY RAIN OF
AROUND 2 INCHES OVERNIGHT WHICH MAY RESULT IN MINOR FLOODING
PROBLEMS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THUNDERSTORMS ARE LIKELY DURING THE DAY WEDNESDAY...AND MAY AGAIN
PRODUCE SOME LOCALLY HEAVY RAIN. ANOTHER RISK FOR THUNDERSTORMS
ENTERS THE FORECAST FRIDAY AND EARLY SATURDAY..BUT SEVERE WEATHER IS
NOT ANTICIPATED AT THIS TIME.
.SPOTTER ACTIVATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED AFTER DARK.
&&
FOR MORE INFORMATION...LOG ONTO THE HASTINGS NATIONAL WEATHER
SERVICE WEB-PAGE AT WWW.CRH.NOAA.GOV/GID
LAWRENCE/FAY
Hail, Dawson
- When
- June 15, 10:00 PM CST
- Where
- Dawson County, Cozad
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.867, -99.967
Along with the nickel size hail, about 2 inches of rain was reported to have fallen in 30 minutes at Cozad.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Wind in Virginia, June 15 to 16, 20042 deaths · 50 kt wind · 5 events
- Rip Current in Florida, June 15, 20041 death · 1 event
- Flash Flooding and Flooding in Ohio, June 15, 2004$266,000 · 50 kt wind · 19 events
- Flash Flood in Minnesota, June 15 to 16, 2004$500,000 · 1 event
- Flash Flood and Hail in Nebraska, June 15, 2004$103,000 · 2.5 in hail · 28 events
- Tornadoes and Hail in Colorado, June 15, 20041 injured · F1 · 26 events
- Flash Flood in Ohio, June 15, 2004$125,000 · 1 event
- Tornadoes and Flash Flood in Kansas, June 15, 2004F0 · 52 events
- Flash Flooding and Hail in Kansas, June 15, 2004$85,000 · 1.75 in hail · 7 events
- Flash Flood in Ohio, June 15, 2004$100,000 · 1 event
- Flash Flooding and Damaging Winds in Kansas, June 15, 2004$75,000 · 60 kt wind · 6 events
- Flash Flooding in Texas, June 15, 2004$80,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410499.